Thunderstorm Wind, Dickey
- When
- June 4, 3:40 PM CST to 3:42 PM CST
- Where
- Dickey County, 1.46 mi SSW of Oakes Muni Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.080, -98.090
Thunderstorms developed along a cold front during the afternoon hours over the southern James River Valley. One thunderstorm became severe, producing wind gusts to 64 mph near Oakes in Dickey County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Thunderstorms developed along a cold front during the afternoon hours over the southern James River Valley. One thunderstorm became severe, producing wind gusts to 64 mph near Oakes in Dickey County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 4, 2:11 PM CST, 1 hour 29 minutes earlier.
Area Forecast Discussion National Weather Service Bismarck ND 311 PM CDT Tue Jun 4 2019 .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue Jun 4 2019 The short term will focus on the thunderstorm chances for the far southern James River Valley this afternoon and the winds across the region today. As of 2 pm CDT, a cold front was progressing through east central and southern North Dakota. Cooler and more stable air to the west will prohibit convection this evening and tonight. One minute satellite data shows several towers developing in Logan and Mcintosh counties late this afternoon, which is likely in the vicinity of the surface front. These will move east this afternoon and eventually the thunderstorms will move east of the forecast are after 7 pm. A brief severe weather threat, although very slight, is possible across eastern Dickey and Lamoure counties through early Evening, Large hail would be the main threat. The threat ends this evening and stable air will cover the region. On Wednesday, return flow around the surface high will bring bring moisture and limited CAPE back into western North Dakota. Generally weak flow aloft should keep the thunderstorms non severe. .LONG TERM...(Wednesday night through Tuesday) Issued at 237 PM CDT Tue Jun 4 2019 We are anticipating a pattern change in the extended period which will bring significantly cooler temperatures into the region by early next week. This transition will be accomplished as a significant upper level low over the northwest US moves east into the northern plains and Prairie provinces of Canada. A cold front associated with this feature will impact North Dakota Friday night and Saturday bringing widespread showers and scattered thunderstorms that will continue into Sunday. Before that we will be warm, with highs in the 80s to near 90 for Thursday and Friday. Highs will cool into the 60s and 70s Sunday through Wednesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1240 PM CDT Tue Jun 4 2019 Cold front moving through central North Dakota at noon CDT will continue east into Minnesota. Expect gusty north winds to 28 kts after frontal passage this afternoon. Otherwise high pressure will keep VFR conditions across the region through Wednesday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous Weather Outlook National Weather Service Bismarck ND 349 PM CDT Tue Jun 4 2019 NDZ001>005-009>013-017>023-025-031>037-040>047-050-052100- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- McIntosh- 349 PM CDT Tue Jun 4 2019 /249 PM MDT Tue Jun 4 2019/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances of thunderstorms exist from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ048-051-052100- La Moure-Dickey- 349 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected this afternoon and early evening along a cold front. Some storms could be strong to severe, with large hail and strong winds the main threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances of thunderstorms exist from Wednesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
The Aberdeen radar (KABR), 74 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2019Every state in 2019This day in weather historyWarnings in North Dakota, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 820909.